Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Does taking Excedrin Migraine aggravate anovulatory bleeding?

User rating for this question
Excellent
Answered by
Practicing since : 2001
Answered : 12689 Questions
Question
I stopped taking Tri-Cylcen Lo around 4 or 5 months ago, after having been on it for several years. I've been experiencing prolonged intermenstrual anovulatory bleeding with no pain, since the beginning of July. I saw a doctor and she prescribed progesterone and said that I would resume bleeding after taking it for 12 days, after which my cycle would hopefully return to normal. I took it and mostly stopped bleeding, but now it has been 3 days since I stopped and I am bleeding again, waiting to see if the cycle will normalize itself. The only medication I take is Spironolactone for acne. What I want to know is, can taking Excedrin Migraine occasionally at a regular dosage interact with Spironolactone, and could that cause or aggravate anovulatory bleeding? Thank you.
Posted Thu, 21 Aug 2014 in General Health
 
 
Answered by Dr. Rakhi Tayal 4 hours later
Brief Answer:
Withdrawal bleeding after progesterone.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The two medicines that you are taking are not likely to cause the anovulatory bleeding that you are having. The bleeding that you are having after stopping progesterone is the withdrawal bleeding. To stop this bleeding it is best to start with oral contraceptive again for 2-3 cycles.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor